Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 92, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 24, 2008, 5:23 PM MDT for Baca County, Colorado. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2008, 5:23 PM MDT (23:23 UTC)
- Expired
- Jun 24, 2008, 6:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Baca County, CO
The radar
The Pueblo radar (KPUX), 217 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:03 PM MDT | HAIL 0.88 | 15 Ese Campo, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 242323 SVRPUB COC009-250015- /O.NEW.KPUB.SV.W.0092.080624T2323Z-080625T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 523 PM MDT TUE JUN 24 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO... * UNTIL 615 PM MDT... * AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF CAMPO...OR ABOUT 25 MILES SOUTH OF SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 16 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT CAMPO...AND RURAL AREAS OF SOUTH CENTRAL BACA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3712 10265 3728 10211 3698 10206 3699 10261 TIME...MOT...LOC 2322Z 255DEG 14KT 3705 10251 $$ ROSE
3 follow-up statements
000 WWUS55 KPUB 242339 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 539 PM MDT TUE JUN 24 2008 COC009-250015- /O.CON.KPUB.SV.W.0092.000000T0000Z-080625T0015Z/ BACA CO- 539 PM MDT TUE JUN 24 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTHEASTERN BACA COUNTY... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 14 MILES SOUTHEAST OF CAMPO...OR 26 MILES WEST OF ELKHART...AND WAS MOVING TOWARD THE EAST AT 7 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH CENTRAL BACA COUNTY. LAT...LON 3712 10265 3728 10211 3698 10206 3699 10261 TIME...MOT...LOC 2339Z 267DEG 6KT 3701 10236 $$ ROSE
000
WWUS55 KPUB 250007
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT TUE JUN 24 2008
COC009-250015-
/O.CON.KPUB.SV.W.0092.000000T0000Z-080625T0015Z/
BACA CO-
606 PM MDT TUE JUN 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 16 MILES
SOUTHEAST OF CAMPO...OR 23 MILES WEST OF ELKHART...AND WAS MOVING
TOWARD THE EAST AT 7 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN BACA COUNTY.
AT 536 PM THE PUBLIC SAW NICKEL SIZE HAIL 15 MILES SOUTHEAST OF
CAMPO.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3712 10265 3718 10211 3698 10207 3699 10258
3699 10259
TIME...MOT...LOC 0006Z 267DEG 6KT 3701 10230
$$
ROSE000
WWUS55 KPUB 250009
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT TUE JUN 24 2008
COC009-250019-
/O.EXP.KPUB.SV.W.0092.000000T0000Z-080625T0015Z/
BACA CO-
609 PM MDT TUE JUN 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY
EXPIRES AT 615 PM MDT...
LAT...LON 3712 10265 3718 10211 3698 10207 3699 10258
3699 10259
TIME...MOT...LOC 0009Z 267DEG 6KT 3701 10229
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:32 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 24, 3:32 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 332 PM MDT TUE JUN 24 2008 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...DRY LIGHTNING CONTINUES TO BE MAIN CONCERN... ONCE AGAIN TODAY...CONVECTION HAS BROKEN OUT OVER THE MOUNTAINS EARLY AND IS CURRENTLY SPREADING ONTO THE PLAINS. ONCE AGAIN...WE ARE LIKELY SEE A MIXTURE OF DRY AND SOME WET THUNDERSTORMS. A TIPPING BUCKET GAGE INSTALLED AT THE DEL NORTE RIVER GAGE IN THE SAN LUIS VALLEY REPORTED .10 INCHES OF RAIN THIS AFTERNOON AS A STORM TRACKED ACROSS. SOME SPOTTY...LIGHT AMOUNTS...HAVE BEEN NOTED AT OTHER GAGES AS WELL. STILL...OTHER SITES ARE JUST DRY THUNDERSTORMS. SO...ONCE AGAIN THIS EVENING...ISOLATED FIRE STARTS DUE TO DRY LIGHTNING ARE A POSSIBILITY...AT LEAST FROM THE MOUNTAINS TO THE I-25 CORRIDOR. FURTHER EAST ACROSS THE PLAINS...SURFACE DEWPOINTS HAVE BEEN RUNNING IN THE 40S TO LOWER 50S SO HUMIDITIES ARE RUNNING A LITTLE HIGHER. THE THREAT PROBABLY DECREASES THE FARTHER EAST YOU GO INTO BETTER AND BETTER MOISTURE. BUT...WITH THE DRY FUELS...THE POSSIBILITY STILL EXISTS. WE CAN PRETTY MUCH EXPECT A REPEAT PERFORMANCE AGAIN TOMORROW. MORE MID LEVEL CONVECTION IS EXPECTED TO DEVELOP OVER THE MOUNTAINS BY LATE MORNING...AND THEN SPREAD EAST ONTO THE PLAINS DURING THE AFTERNOON. ONE DIFFERENCE TOMORROW IS THAT IT LOOKS DRIER THAN TODAY...BOTH AT THE MID AND LOWER LEVELS. THIS IS GOOD IN THE SENSE THAT THERE SHOULD BE A LITTLE LESS THUNDERSTORM ACTIVITY TO PRODUCE DRY LIGHTNING...BUT BAD IN THE SENSE THAT THE LIGHTNING THAT IS PRODUCED WILL BE DROPPING INTO DRIER AIR. NO FIRE WEATHER WATCH NOW AS IT CONTINUES TO LOOK LIKE DRY THUNDERSTORM COVERAGE WILL CONTINUE TO BE ISOLATED. ASIDE FROM FIRE WEATHER CONCERNS...THERE IS ALSO A THREAT OF ONE OR TWO SEVERE STORMS ACROSS THE PLAINS THIS EVENING...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS KIOWA...PROWERS AND BACA COUNTIES. FOR TOMORROW...A MOSTLY SUNNY MORNING...FOLLOWED BY INCREASING CLOUDS WITH ISOLATED TO SCATTERED THUNDERTORMS DURING THE AFTERNOON. THESE STORMS ARE LIKELY TO PRODUCE LITTLE RAIN...BUT POSSIBLE WIND GUSTS OVER 50 MPH. AFTERNOON TEMPERATURES WILL CONTINUE ABOVE AVERAGE FOR THIS TIME OF YEAR. LW .LONG TERM... (WEDNESDAY NIGHT THROUGH NEXT TUESDAY) UPPER RIDGE SLOWLY BUILDS NORTHWARD THURSDAY AFTERNOON...WITH MODEST 500 MB HEIGHT RISES AND A 1-2C RISE IN 700 MB TEMPS. COULD APPROACH 100F MANY LOCATIONS ON THE PLAINS...ESPECIALLY IF THE WEAK WEST WIND IN BOTH THE NAM AND GFS SOLUTIONS VERIFIES. WITH THE SHIFT TO A MORE WLY SFC FLOW...SUSPECT CONVECTION WILL BE FAIRLY SPARSE OVER THE EASTERN MOUNTAINS AND PLAINS...THOUGH CANT GET RID OF TSRA CHANCES COMPLETELY...WITH HIGH BASED MAINLY DRY TSRA THE MAIN MODE OF CONVECTION. BEST CHANCES FOR TSRA THU AFTERNOON AND EVENING LOOK TO BE OVER THE FAR EAST...WHERE MOISTURE IS SLIGHTLY MORE PLENTIFUL. UPPER TROUGH DROPPING INTO THE NORTHERN PLAINS FRIDAY...WITH COLD FRONT RACING SOUTH ACROSS EASTERN COLORADO FRIDAY AFTERNOON...REACHING THE NM BORDER BY EARLY EVENING. THIS APPEARS TO BE SEVERAL HOURS FASTER THAN PREVIOUS SOLUTIONS...AND WONDER IF THIS IS A LITTLE TOO QUICK AS MODELS MAY BE OVERDONE WITH STRENGTH OF THE NORTHERN PLAINS TROUGH. WITH COOLER/MOISTER AIR LAGGING THE WIND SHIFT BY SEVERAL HOURS...ARRIVAL OF BEST INSTABILITY MAY BE TOO LATE IN THE DAY TO GENERATE WIDESPREAD CONVECTION...WITH NORTHERN AND NORTHEAST SECTIONS OF THE PLAINS AND PALMER DIVIDE FAVORED. NUDGED UP POPS JUST SLIGHTLY FOR FRI AFTERNOON/EVENING...STILL MOSTLY ISOLATED TO LOW END SCATTERED. GFS/ECMWF FORECAST BEST CONVECTION ON SATURDAY TO BE MAINLY SOUTH OF THE AREA...CLOSER TO STATIONARY FRONTAL BOUNDARY OVER WEST TEXAS/ERN NM. SUSPECT MODELS ARE UNDERPLAYING AMOUNT OF INSTABILITY/LIFT OVER EASTERN COLORADO GIVEN MOIST UPSLOPE FLOW...SO WILL AGAIN NUDGE POPS UPWARD SLIGHTLY. FOR SUNDAY AND BEYOND...LOOKS LIKE A FAIRLY TYPICAL SUMMER PATTERN...WITH RIDGE MIGRATING OVERHEAD SUNDAY...THEN DRIFTING INTO THE CENTRAL PLAINS MON/TUE. SHOULD THUS SEE MOSTLY DRY AND HOT CONDITIONS SUNDAY WITH RIDGE OVERHEAD...THEN INCREASING TSRA POTENTIAL BOTH MONDAY AND TUESDAY AS MOISTURE WORKS NORTHWARD ON THE BACKSIDE OF THE RIDGE. WONT CALL IF THE MONSOON YET...BUT PATTERN DOES LOOK MORE FAVORABLE FOR MOISTURE INTRUSION FROM THE SOUTH THAN IT HAS ALL SUMMER. --ETP && .AVIATION...BRIEF LOW VSBYS/CIGS AND WIND GUSTS OVER 50 MPH POSSIBLE WITH THUNDERSTORMS. ALSO...POSSIBILITY OF WIND GUSTS OVER 50 MPH ASSOCIATED WITH THUNDERSTORM OUTFLOW BOUNDARIES...AWAY FROM STORMS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/10
Hazardous weather outlook, Jun 24, 7:10 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 710 AM MDT TUE JUN 24 2008 COZ058>089-093>099-251315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 710 AM MDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS AROUND NOON...WITH ISOLATED THUNDERSTORMS SPREADING ACROSS THE ADJACENT PLAINS AND VALLEYS DURING THE AFTERNOON AND EVENING. WITH DRIER AIR MOVING INTO THE REGION TODAY...THUNDERSTORM COVERAGE IS EXPECTED TO BE SLIGHTLY LESS THAN YESTERDAY...WITH THUNDERSTORMS PRODUCING GUSTY WINDS UP TO 55 MPH AND LIGHTNING...BUT LITTLE OR NO RAINFALL. WITH THE CONTINUED DRY CONDITIONS...THERE WILL STILL BE THE RISK FOR AN ISOLATED WILD FIRE START ASSOCIATED WITH THESE DRY THUNDERSTORMS...ESPECIALLY ALONG AND WEST OF INTERSTATE 25. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ACROSS THE FAR SOUTHEAST PLAINS LATE THIS AFTERNOON THROUGH EARLY TONIGHT. ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE NEAR THE COLORADO KANSAS BORDER. HAIL UP TO 3/4 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH THE BEST CHANCE OF THUNDERSTORMS ON SATURDAY. ONE OR TWO STORMS COULD BECOME STRONG ACROSS THE SOUTHEAST PLAINS...PRODUCING HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...LOCALLY HEAVY RAINFALL...AND LIGHTNING. ACROSS THE MOUNTAINS AND HIGH VALLEYS...THE MAIN THREAT WITH THUNDERSTORMS EACH DAY WILL BE GUSTY WINDS UP TO 50 MPH AND LIGHTNING...WITH LITTLE OR NO RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 3 PM MDT FOR THE FAR SOUTHEASTERN PLAINS NEAR THE COLORADO KANSAS BORDER.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:07 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.